MAUDE Adverse Event Report: FILMECC CO., LTD. VASSALLO GT; PERIPHERAL GUIDE WIRE

FILMECC CO., LTD. VASSALLO GT; PERIPHERAL GUIDE WIRE
Catalog Number VGT14300XSP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).[manufacturing records] all products were confirmed to have passed inspection.[lot history review] no other similar product experience report was received from this lot.[complaint history review] complaints about products of the same structure (vgw1419sp0,vgw1430sp0) distributed in japan, over the past three years showed that the number of events of coating peeling was small and did not show an increasing trend.[returned product investigation] since the product was already discarded in the user facility, the product was not available for the investigation.The ifu warnings for this product states "do not use the guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which may result in unintended adverse events requiring additional intervention.]" but we have received information that the product was used in combination with an atherectomy catheter which has metal tip, and therefore, we conclude that the event was occurred when metal part of the atherectomy catheter, which is a contraindicated device, came into contact with the coating of the product, causing resistance and resulting in coating peeling of the product.Since there are no problems in the manufacturing/inspection records, and since there is no trend indicating an increase in the number of similar events, it was concluded that this event was not attributable to product quality but to the procedure.However, we cannot completely rule out the possibility that detached pieces were left behind in the patient's body.Instructions for use (ifu) states below and no capa will be taken.[warnings]: do not use the guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which metallic part may contact surface of this guide wire.[manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer coating, resulting in coating material remaining in the vasculature, which may result in unintended adverse events requiring additional intervention.] never push, auger, withdraw, or torque a guide wire that meets resistance.Torquing or pushing a guide wire against resistance may cause guide wire damage and/or guide wire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire tip.If guide wire tip prolapse is observed, do not allow the tip to remain in a prolapsed position.[otherwise damage to the guide wire may occur.] determine the cause of resistance under fluoroscopy and take any necessary remedial action.[malfunction and adverse effects]: possible complications and adverse events of guide wire use include, but are not limited to: damage of guidewire (separation, breakage, damage of coating).
 
Event or Problem Description
Vassallo gt.014" ("the product") was used with the auryon atherectomy catheter in the patient's body, and it was very sticky and tight when removing auryon.Green flaking appeared when wet telfa wiped the product.The procedure was completed by switching to a different wire and there was no health hazard on the patient's body.

Brand Name
VASSALLO GT
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
FILMECC CO., LTD.
1703 wakita-cho
moriyama-ku
nagoya, aichi 463-0 024
JA  463-0024
Manufacturer (Section G)
FILMECC CO., LTD.
1730 wakita-cho
moriyama-ku
nagoya, aichi 463-0 024
JA   463-0024
Manufacturer Contact
eriko inuzuka
1730 wakita-cho
moriyama-ku
nagoya, aichi 463-0-024
JA   463-0024
MDR Report Key18813446
Report Number3012223769-2024-00003
Device Sequence Number18185108
Product Code DQX
UDI-Device Identifier04582105830080
UDI-Public(01)04582105830080(17)260430(10)230523R011
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203533NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue NumberVGT14300XSP
Device Lot Number230523R011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown